Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. Poisson traces, D-modules, and symplectic resolutions

Poisson traces, D-modules, and symplectic resolutions

Thumbnail Image
Download
Name

11005_2017_Article_1024.pdf

Size

781.16 KB

Format

Adobe PDF

Checksum (MD5)

c001c54ec2c252e1465f14ca21118ca9

Download all files submitted through automated deposit
art_723985247537929242.zip (505.23 KB)
Author(s)
Schedler, Travis
•
Etingof, Pavel I
Date Issued
December 2017
Journal
Letters in Mathematical Physics
Publisher
Springer Netherlands
Citation
Etingof, Pavel, and Travis Schedler. “Poisson Traces, D-Modules, and Symplectic Resolutions.” Letters in Mathematical Physics, vol. 108, no. 3, Mar. 2018, pp. 633–78.
Version
Final published version
Abstract
We survey the theory of Poisson traces (or zeroth Poisson homology) developed by the authors in a series of recent papers. The goal is to understand this subtle invariant of (singular) Poisson varieties, conditions for it to be finite-dimensional, its relationship to the geometry and topology of symplectic resolutions, and its applications to quantizations. The main technique is the study of a canonical D-module on the variety. In the case the variety has finitely many symplectic leaves (such as for symplectic singularities and Hamiltonian reductions of symplectic vector spaces by reductive groups), the D-module is holonomic, and hence, the space of Poisson traces is finite-dimensional. As an application, there are finitely many irreducible finite-dimensional representations of every quantization of the variety. Conjecturally, the D-module is the pushforward of the canonical D-module under every symplectic resolution of singularities, which implies that the space of Poisson traces is dual to the top cohomology of the resolution. We explain many examples where the conjecture is proved, such as symmetric powers of du Val singularities and symplectic surfaces and Slodowy slices in the nilpotent cone of a semisimple Lie algebra. We compute the D-module in the case of surfaces with isolated singularities and show it is not always semisimple. We also explain generalizations to arbitrary Lie algebras of vector fields, connections to the Bernstein–Sato polynomial, relations to two-variable special polynomials such as Kostka polynomials and Tutte polynomials, and a conjectural relationship with deformations of symplectic resolutions. In the appendix we give a brief recollection of the theory of D-modules on singular varieties that we require. Keywords: Hamiltonian flow, Complete intersections, Milnor number, D-modules, Poisson homology, Poisson varieties, Poisson homology, Poisson traces, Milnor fibration, Calabi–Yau varieties, Deformation quantization, Kostka polynomials, Symplectic resolutions, Twistor deformations
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Creative Commons Attribution
http://creativecommons.org/licenses/by/4.0/
Persistent DSpace Link
http://hdl.handle.net/1721.1/114161
DOI of Published Version
https://doi.org/10.1007/s11005-017-1024-1
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.